Migraine MLT-Down: An Unusual Presentation of Migraine in Patients With Aspartame-Triggered Headaches

Authors

  • Lawrence C. Newman MD,

    1. From The Headache Institute, St. Lukes-Roosevelt Hospital Center, New York, NY
    2. Department of Neurology, Albert Einstein College of Medicine, Bronx, NY
    Search for more papers by this author
  • Richard B. Lipton MD

    1. Department of Neurology, Albert Einstein College of Medicine, Bronx, NY
    2. Innovative Medical Research, Stamford, Conn
    Search for more papers by this author

Address all correspondence to Dr. Lawrence C. Newman, The Headache Institute, 1000 Tenth Avenue, Suite 1C10, New York, NY 10019.

Abstract

Aspartame, an artificial sweetener added to many foods and beverages, may trigger headaches in susceptible individuals. We report two patients with aspartame-triggered attacks in whom the use of an aspartame-containing acute medication (Maxalt-MLT) worsened an ongoing attack of migraine.

Ancillary